I have just been diagnosed with diabetes, and I take 8 units of insulin in the morning and 10 units of insulin at night. However, my blood sugar level is 13.1-17 mg/dl [216-306 mmol/L]. I have also started noticing I get headaches, incessant body temperature, and I feel slight aches in my joints.
Why doesn't it want to come down to the normal range? Do I need to take more insulin or what?
I believe that the blood sugars have not come down because you are not taking enough insulin. It is common to have to gradually increase the most effective dose. The symptoms you are describing could be as a result of high blood sugars. Please contact your physician and discuss an increase in your insulin dose. Dose changes can be made every five days or so until the sugar comes down.
Original posting 24 Sep 2003
Posted to Daily Care
Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.